13 14 September 2018 Warsaw Marriott Hotel - National Contact ...
Page content transcription
If your browser does not render page correctly, please read the page content below
2 AGENDA DAY ONE, THURSDAY 13 SEPTEMBER 2018: WORKSHOP SESSIONS LOCATION: MARRIOTT HOTEL, AL. JEROZOLIMSKIE 65/79, WARSAW WORKSHOP 1: Polish-UK collaboration in European Research and Innovation Programmes. [Location: Marriott Hotel, 2nd floor, Baltic 1] 14:30 Registration and lunch 60 mins 15:30 Polish and UK participation in Framework Programmes 30 mins Poland’s participation in European Research and Innovation Pro- grammes. Barriers and opportunities – Katarzyna Walczyk-Matuszyk, Deputy Director, National Contact Point, Poland UK participation in European Research and Innovation Programmes – Ewa Bloch, Innovate UK, National Contact Point. 16:00 Sharing Best Practice 90 mins Research management and support Kirsty Allen - Head of Research Evaluation & Impact and REF Pro- gramme Manager at Oxford University’s Research Support Office + discussion (total 30 min.) Diana Pustuła – Head of the Office for International Research and Liaison, University of Warsaw + discussion (total 20 min.) Case study of PL- UK collaboration Prof. Rod Hose – University of Sheffield, Department of Infection, Im- munity & Cardiovascular Disease + discussion (total 20 min.) Dr Marian Bubak – Cyfronet, AGH University of Science and Technol- ogy + discussion (total 20 min) 18:00 Final Q&A session and wrap up 30 mins WORKSHOP 2: Innovation Management. Research-Industry Interactions: What have we learned? – hosted by Oxentia and Association of Top 500 Innovators [Location: Marriott Hotel, 2nd floor, Baltic 2] 14:30 Registration and lunch 30 mins 15:00 Introduction to the workshop and unconference sessions. 15 mins 15:15 10 global insights into research-industry interactions – Dr. Tim Hart, 75 mins Oxentia 16:30 Coffee (Dr Hart and colleagues group top 5 topics) 30 mins 16:45 Unconference sessions: assignment of 5 topics and moderators 10 mins 16:55 Unconference sessions run. 40 mins 17:35 Group Reporting 30 mins 18:05 Oxentia Wrap-Up 10 mins WORKSHOP 3: “Venture camps” organised by Cambridge Worldwide Associates and Łódź University of Technology [Location: Marriott Hotel, 2nd floor, Baltic 3] 14:30 Registration and lunch 1 hr 15:30 Introducing the Cambridge Venture Camp Concept + questions 30 mins 16:00 Fundamentals of new business finance - the investment climate - main 1 hr sources of finance – Professor Alan Barrell
3 17:00 Preparing and Presenting the company or project and finding advisors 30 mins and investors 17:30 Some “pitch practice” - delegates participate 30 mins 18:00 Wrap up and final conclusions + questions 30 mins EVENING RECEPTION HOSTED BY AMBASSADOR JONATHAN KNOTT [Location: Marriott Hotel, 1st floor, Restaurant Lila Weneda]. Please arrive by 19:00. Speeches from 19:30. Welcome speech: Ambassador Jonathan Knott Inspirational Talk: Wendy Sadler, Founding Director, Science Made Simple Inspirational Talk: Monika Koperska, Second in FameLab World Finals and winner of the Audience Prize in 2014 AGENDA DAY TWO, FRIDAY 14 SEPTEMBER 2018: PLENARY SESSION Hosted by Wendy Sadler, Founder/Director of Science Made Simple LOCATION: CONGRESS HALL, 2ND FLOOR, MARRIOTT HOTEL, AL. JEROZOLIMSKIE 65/79, WARSAW In the foyer outside the conference, there will be table-top exhibitions of projects involving cooperation in research, science and innovation between Poland and UK. Please visit them to find out more, and to network with like-minded researchers. BLOCK 1: OPENING 08:20 Arrival, registration and morning coffee 09:00 Opening Polish Government representative (15 mins) Total 30 mins speeches UK Government representative (15 mins) 09:30 Special talk Prof Andy Hopper, professor of Computer Tech- 15 mins nology at Cambridge University, V-P of the Royal Society BLOCK 2: SCIENCE 09:45 Panel Discus- Trends, challenges and opportunities in science coop- 40 mins sion moder- eration between Poland and the UK. ated by Dr Julie Maxton, Executive Director, The Royal Society Wendy Sadler Alun Evans, Chief Executive, The British Academy. Prof Zbigniew Błocki, Director of the National Science Centre Prof Jerzy Duszynski, President of the Polish Academy of Sciences (PAN) 10:20 Q&A 10 mins 10:30 Case Study PL-UK research collaboration – DeLab and NESTA – 10 mins presentation joint project on Next Generation Internet. Katja Bego (NESTA), Kristóf Gyódi & Michał Paliński (Warsaw University). 10:40 Presentation Polish-UK collaboration under Horizon2020: statistics, 10 mins themes, success stories and potential future areas of co -operation. Dr Zygmunt Krasiński, Director of National Contact Point, Poland 10:50 Coffee break 20 mins
4 BLOCK 3: INNOVATION 11:10 Presentation UK approach to innovation, and UK chairmanship of 15 mins EUREKA. Manimaaran Sivasegaram, Head of Brussels Office, Innovate UK 11:25 Case Study The UK Future Cities Catapult, and project with Warsaw 15 mins presentation City Council. Francesco Marchet, Future Cities Catapult 11:40 Panel Discus- Building an innovation-friendly ecosystem in UK and 30 mins sion moder- Poland, opportunities for cooperation. ated by Wendy Prof Leszek Rafalski, Director, Main Council of the Re- Sadler search Institutes. Prof Maciej Chorowski, Director, National Centre for Re- search and Development. Prof Andy Hopper, Cambridge University. Manimaaran Sivasegaram, Head of Brussels Office, Inno- vate UK. 12:10 Q&A 5 mins 12:15 Coffee break 20 mins BLOCK 4: HIGHER EDUCATION 12:35 Presentation Poland’s Law 2.0 in the context of international coopera- 15 mins tion. Piotr Müller, Under-Secretary of State, Ministry of Science and Higher Education 12:50 Presentation Working with UK universities. 10 mins Jamie Arrowsmith, Asst Director Universities UK 13:00 Presentation The Polish scientific diaspora in the UK 15 mins Bartosz Paszcza, CEO of Polonium Foundation 13:15 Panel Discus- Current and future cooperation in Higher Education: 30 mins sion moder- challenges and opportunities. ated by Wendy Prof Marek Tukiendorf, CRASP, Chair of CRASP Interna- Sadler tional Cooperation Committee. Lukasz Wojdyga, Director, National Agency for Academic Exchange (NAWA). John Dishman, Pro-Vice Chancellor, Coventry University. Jamie Arrowsmith, Universities UK International. 13:45 Q & A and wrap-up 15 mins 14:00 LUNCH Continue the conversation at #YESI
5 JAROSŁAW GOWIN Deputy Prime Minister and the Minister of Science and Higher Education He is responsible for the state's science policy, including the budget for strategic research and investments. It supports the development of Polish universities, research institutes and institutes of the Polish Academy of Sciences. It promotes high quality of scientific research and focuses on their innovation. PROF. ANDY HOPPER Professor, Cambridge University, and Vice-President, The Royal Society Andy Hopper is Treasurer and Vice-President of the Royal Society and Professor of Computer Technology at the Univer- sity of Cambridge. PIOTR MÜLLER Undersecretary of State, Ministry of Science and Higher Education Piotr Muller is the Undersecretary of State in the Ministry of Science and Higher Education. He graduated with the diploma of law from Warsaw University. DR SHARON ELLIS Director, International Science & Innovation, BEIS She leads on European Policy related to science and innovation programmes and International relations with other countries. Host and moderator of the plenary session WENDY SADLER Director, Science Made Simple Wendy Sadler, MBE, is the founding Director of Science Made Simple – an award-winning social enterprise that aims to in- spire the next generation of scientists and engineers and con- nect more people to STEM.
6 Francesco Marchet – Project Management Office Team Lead, Future Cities Catapult He is Project Management Office Team Lead at Future Cities Catapult and he is leading the work package related to Citizen and People engagement of Sharing Cities, an H2020 Lighthouse project. Alan Barrell – Professor, Cambridge Worldwide Associates Alan has worked in Health Care and Medical Research, as Chairman and Chief Executive of large multi-national companies and smaller technology start-ups. His current work is focused heavily on the development of UK-China Trade. Dr Julie Maxton – Executive Director, The Royal Society Julie Maxton is the Executive Director of the Royal Society, the first woman in 350 years to hold the post. Julie was also a Registrar at the University of Ox- ford, the first woman in 550 years in the role. Kirsty Allen – Head of Research Evaluation, University of Oxford Her current role includes tactical and operational management of Oxford’s par- ticipation in the UK’s Research Excellence Framework. John Dishman – Pro-Vice Chancellor, Coventry University John Dishman is Pro-Vice Chancellor at Coventry University where he is the CEO of the CU Group of campuses, part of the Coventry University Group. Ewa Bloch – Senior Programme Manager, Innovate UK Supporting business innovation&solutions for smart infrastructure&resilient cities at Innovate UK. Responsible for international work. West Midlands based. Prof Rod Hose – Professor, University of Sheffield He is currently Professor of Computational Biomechanics in the Mathematics and Modelling in Medicine Group in the Department of Infection, Immunity and Cardiovascular Disease at the University of Sheffield. Dr Tim Hart – Development Director, Oxentia He has a BSc and PhD in microbiology and has worked as an academic re- searcher, technology transfer professional, and entrepreneur. Currently a Man- aging Consultant in Oxentia. Alun Evans – Chief Executive, British Academy Alun is an Associate at the Institute for Government. Alun Evans has been Chief Executive of the British Academy since July 2015. Katja Bego – Data Scientist, Nesta Katja is a data scientist in the technology futures and explorations teams at Nesta. She currently leads research on EU Engineroom, part of the European Commission's Next Generation Internet initiative
7 Jamie Arrowsmith – Assistant Director, Universities UK International Jamie Arrowsmith is Assistant Director, Policy, at Universities UK International. Prior to joining UUKI, Jamie was a Programme Manager in the Policy Group at UUK and lead work on research policy and efficiency and effectiveness. Manimaaran Sivasegaram – Head of European and Global Portfolio, Innovate UK Mani joined Innovate UK in December 2013. His role involves liaising with the European Commission and working with potential partners and stakeholders across all of Innovate UK’s programmes. Prof Zbigniew Błocki – Director, National Science Centre He is a member of the Scientific Council of the Banach Center, the Scientific Council of the Institute of Mathematics of the Polish Academy of Sciences, the Committee of Mathematics of the Polish Academy of Sciences, and the Ethics Committee of the European Mathematical Society. Prof Jerzy Duszyński – President, Polish Academy of Sci- ences (PAN) Polish biochemist, professor of biological sciences, in 2008-2009, deputy minister of science, dean of the Division II of Biological and Agricultural Sciences of the Polish Academy of Sciences, and since 2015 president of the Polish Academy of Sciences. Kristóf Gyódi – Analyst, DELab UW DELab analyst at the Faculty of Economic Sciences of the University of Warsaw. He is particularly interested in Airbnb's influence on tourism and urban devel- opment. Michał Paliński – Analyst, DELab UW Currently, his research focuses on the analysis of dynamic changes in the labor market related to the progressing automation and development of the so- called gig economy and on issues related to privacy on the internet. Dr Zygmunt Krasiński – Director, National Contact Point Director of the National Contact Point for the Horizon 2020 Framework Pro- gram at IPPT PAN. A graduate of the Faculty of Electronics at Warsaw Univer- sity of Technology and a scholarship holder of the Japanese Government. For many years associated with the banking sector. Expert of the Ministry of Sci- ence and Higher Education in the EC. Prof Leszek Rafalski – Director, Main Council of the Research Institutes Construction engineer, professor of technical sciences, director of the Research Institute of Roads and Bridges in Warsaw. He is the Chairman of the Main Council of Research Institutes and the President of the Academy of Engineering in Poland.
8 Prof Maciej Chorowski – Director, National Centre for Re- search and Development A graduate of the Faculty of Mechanics and Energy of the Wrocław University of Technology in 1982, majoring in mechanics, refrigera- tion and cryogenics. From April 2016, he is the Director of the Na- tional Center for Research and Development. Prof Marek Tukiendorf - Chair of CRASP International Cooperation Committee, Conference of Rectors of Academic Schools in Poland CRASP He currently holds the position of Vice-president of Conference of Rectors of Polish Universities of Technology (CRPUT) and President of the Committee for International Cooperation at Conference of Rectors of Academic Schools in Poland (CRASP). Łukasz Wojdyga – Director, National Agency for Academic Exchange A graduate of the Faculty of Law and Administration at the University of Warsaw. The plenipotentiary of the Minister of Science and Higher Education for the creation of the National Agency for Academic Exchange. Katarzyna Walczyk-Matuszyk – President, TOP500 Innovators President of the TOP 500 Innovators Association. Deputy Director at the Na- tional Contact Point of EU Research Programs. Diana Pustuła - Head of the Office for International Research and Liai- son, University of Warsaw Head of the Office for International Research and Liaison at the University of Warsaw. Dr Marian Bubak – Assistant Professor, AGH University of Science and Technology He is an adjunct at the Institute of Computer Science and ACC Cyfronet AGH University of Science and Technology, Kraków, Poland, and a Profes- sor of Distributed System Engineering at the Universiteit van Amsterdam. Monika Koperska – Assistant Professor, Warsaw Univesity Currently, she works on preserving tapestries from the Wawel Royal Castle at the Center of Biological and Chemical Sciences at the Faculty of Chemistry at the University of Warsaw. Bartosz Paszcza – CEO, Polonium Foundation CEO of the Polonium Foundation.
9 SHOWCASING EXAMPLES OF POLISH-UK RESEARCH AND INNOVATION COLLABORATION Andiamo Website: https://andiamo.io/ | People: PL Julia Gramacka, UK: Lee Provost | Institutions: Andiamo Project London, Andiamo Poland Andiamo is a British-Polish healthcare technology company creating new user-centred children’s orthotics services. Our aim is to drastically reduce the waiting time from 13 weeks to 48 hours and create beautiful high quality orthoses, by using 3D scanning and printing technology. Amber Editing Website: https://www.amberwrite.com/ | People: PL Grzegorz Liśkiewicz, UK: Tomasz Liśkie- wicz | Institutions: University of Leeds, Lodz University of Technology Amber Editing’s academic writing specialists help researchers to improve the quality, scientific content and publishing prospects of their research papers. We also develop and deliver academic writing workshops for universities in Poland. ReStaR (Instytut Ceramiki) Website: https://www.restar.eu/ | People: PL Jacek Podwórny, PL Jerzy Czechowski, UK Richard White | Institutions: Lucideon Limited, Instytut Ceramiki i Materiałów Budowlanych ReStaR is `Review and improvement of testing Standards for Refractory products’. The central objective of this project is to increase the competitiveness of European SME refractory producers, by generating up-to-date EN testing standards for producers. European Joint Doctorate in Food Science - International PhD school in malting and brewing, Horizon2020 Website: https://ejdfoodsci.eu/ | People: PL Aleksander Poręda, UK David Cook, UK FlavorAc- tiv | Institutions: University of Agriculture in Krakow, University of Nottingham, FlavorActiv The scientific objective of the research is to reduce the environmental impact of malt and beer production by introducing innovative technologies that reduce energy consumption, whilst mainta- ining or improving their flavour quality and stability. Innovation & Impact Website: https://iai.pubpub.org/ | People: UK Karolina Zapadka, PL Grzegorz Liśkiewicz, PL Barbara Jachimska | Institutions: Lodz University of Technology, University of Cambridge, Jerzy Haber Institute of Catalysis and Surface Chemistry An interdisciplinary scientific technology and business journal presenting high profile invited papers and case studies concerning the process of innovation and its impact on society and market. Studies on Biodegradable Polymers Conducted Jointly by Centre of Polymer and Carbon Materials People: PL Grażyna Adamus, PL Barbara Mendrek, UK Marek Kowalczuk, UK Iza Radecka | Institutions: University of Wolverhampton, Centre of Polymer and Carbon Materials, Polish Academy of Sciences Joint studies focused on preparation of biodegradable polymers from plastic wastes, systems of controlled release of bioactive substances and 3D printing of biodegradable polymers for medical applications.
10 Excilight ITN- Donor-Acceptor light emitting exciplexes as materials for easily to tailor ultra- efficient OLED lighting Website: http://www.excilight.com/ | People: PL Przemysław Data, PL Jacek Ulanski, UK Andrew Monkman, UK Peter Skabara, UK James Kingsley | Institutions: Silesian University of Technology, Technical University of Lodz, University of Durham, University of Glasgow, Ossila Ltd The project's objective is to train 15 Early Stage Researchers (PhD students) in the development and application of exciplex and TADF (Thermally Activated Delayed Fluorescent) emitters, who will be able to apply their expertise directly in future positions. OCTA „Organic Charge Transfer Applications“ Website: http://octa.organicelectronics.co.uk/ | People: PL Przemysław Data, UK Andrew Monkman, UK Peter Skabara | Institutions: Silesian University of Technology, University of Durham, University of Glasgow OCTA studies charge transfer phenomena to gain a deep understanding of the complex system of multiple electronic states of organic compounds. As the final result, they hope to obtain much more efficient and stable organic systems which could be applied to many tools used by people like smartphones, sensors or medical treatments. ORZEL - Boosting the scientific excellence and innovation capacity in organic electronics of the Silesian University of Technology Website: http://orzel-project.com/ | People: PL Przemysław Data, UK Andrew Monkman | Institutions: Silesian University of Technology, University of Durham Creating a research network to develop our understanding of the effects occurring in organic electronic devices such as organic light emitting diodes (OLED), organic solar cells (OSC) and organic field effect transistors (OFETs). The results could be used in widely popularized flexible and wearable electronics. Fertinnowa - Transfer of Innovative techniques for sustainable Water use in Fertigated crops Website: https://www.fertinnowa.com/ | People: UK Eleftheria Stavridou, UK Georgina Key, PL Mateusz Sękowski, PL Jadwiga Treder | Institutions: NIAB EMR East Malling Research Station, The Agriculture and Horticulture Development Board (AHDB), Agricultural Advisory Center in Brwinow, Research Institute of Horticulture The main objective of the FERTINNOWA thematic network is to create a meta-knowledge database on innovative technologies and practices for fertigation of horticultural crops. It will also build a knowledge exchange platform to evaluate existing and novel technologies for fertigated crops and ensure wide dissemination to all stakeholders involved in the most promising technologies and best practices. Nefertiti - Networking European Farms to Enhance Cross Fertilisation and Innovation Uptake through Demonstration Website: http://www.cema-agri.org/publication/h2020-nefertiti-project-innovation-demo-farms | People: PL Mateusz Sękowski, UK Annie McKee, UK Carrie Robbins | Institutions: James Hutton Institute, Innovation for Agriculture (IFA), Agrilultural Advisory Center in Brwinow Under the project NEFERTITI, 10 interactive thematic networks will be established bringing together 45 regional clusters (hubs) of demo-farmers and actors involved in 17 countries. It focuses on creating added value from the exchange of knowledge, actors, farmers and technical content be- tween networks in order to boost innovation uptake and to improve peer to peer learning and ne- twork connectivity between farming actors across Europe. Gemini Initiative Website: http://www.gemini-initiative.com/ | People: PL Grzegorz Wrochna, UK John Lilling- ton, UK Jean Lavarenne | Institutions: National Centre for Nuclear Research (NCBJ), Wood, Nuclear Advance Manufacturing Research Centre, University of Sheffield
11 The main objective of this transatlantic initiative is to carry out the design and regulatory require- ments for the development of the first commercial High Temperature Gas-cooled Reactor (HTGR), by joint efforts of research and industry. It also aims to reduce the costs for each partner involved and make the construction projects more attractive for investors. Nomaten Website: http://nomaten.ncbj.gov.pl/ | People: PL Grzegorz Wrochna, PL Jacek Gajewski | Institutions: National Centre for Nuclear Research (NCBJ), National Nuclear Laboratory (NNL), National Centre for Research and Development (NCBiR) The overall objective of the NOMATEN project is to establish a Centre of Excellence in Multifunctio- nal Materials for Industrial and Medical Applications that will exploit unique nuclear research infra- structure and expertise from Poland and Europe. The long term vision is to provide world-class R&D of innovative multifunctional materials for industrial and medical applications. Top Gan Lasers Website: http://topganlasers.com/ | People: UK Steve Najda, PL Andrzej Kasprowiak, PL Piotr Perlin, PL Krzysztof Węgrzyn | Institutions: St. Andrews University, Institute of High Pressure Physics, Polish Academy of Sciences (PAN) TopGaN was the second company in Europe to demonstrate violet laser diodes and since then it has introduced many innovative technologies in the field of nitride emitters, including: laser diodes structures on “plasmonic” substrates, Molecular Beam Epitaxy growth of gallium nitride laser diode structures, Multi-Watts laser diode arrays and mini-arrays, demonstration of high power blue-violet superluminescent diodes, and multiple wavelengths laser diode arrays. Cyfronet - A Centre for New Methods in Computational Diagnostics and Personalised Therapy Website: http://www.cyfronet.krakow.pl/ | People: UK Rod Hose, PL Marian Bubak | Institu- tions: University of Sheffield, AGH University of Science and Technology The project will develop a Business Case to establish in Poland Europe's first centre for simulation- driven healthcare Decision Support. The Centre's mission comprises development of new computa- tion-based solutions for diagnostics and therapy in daily healthcare to improve personalised patient treatment, enhanced growth of SMEs which deal with technologies and services for novel persona- lised diagnostics and treatment strategies, as well as strong advancement of algorithms, models and technologies involved in personalised medicine. Sharing Cities project Website: http://www.sharingcities.eu/ Institutions: Future Cities Catapult, the City of Warsaw Sharing Cities is a H2020 five-year programme involving the key ‘Lighthouse’ cities of London, Lisbon and Milan and the follower cities of Bordeaux, Burgas and Warsaw. The vision is to create more agile and collaborative cities, increasing the speed and scale at which we implement smart solutions across European cities while incorporating the needs of their citizens. VetBioNet - Veterinary Biocontained facility Network for excellence in animal infectious disease research and experimentation Website: http://www.vetbionet.eu/. People: PL Mirosław Polak, UK Ryan Waters, UK Hugh Simmons, UK Gary Entrican, UK Una McCarthy, UK Kate Millar, UK Uwe Mueller-Doblies | Institutions: University of Nottingham, National Veterinary Institute The principal aim of the VetBioNet infrastructure project is to establish and maintain a comprehen- sive network of pre-eminent high-containment (BSL3) research facilities, academic institutes, inter- national organisations and industry partners that is dedicated to advance research on epizootic and zoonotic diseases, and to promote technological developments.
12 WELCOME TO THE PL-UK SCIENCE FORUM 2018 #YESI The UK-Poland Science Forum is a joint initiative of the British Embassy Warsaw and the Polish Ministry of Science and Higher Education, organised in cooperation with Top 500 Innovators. It is the centrepiece of the 2018 PL-UK Year of Entrepreneurship, Science and Innovation, and one of the actions agreed by Prime Ministers Theresa May and Mateusz Morawiecki during the latest UK-Poland Intergovernmental Consultations. The Forum will provide a new platform for researchers, scientists and uni- versities from the UK and Poland to connect with each other, learn about new opportunities, discuss the issues of the day with government represen- tatives and share experience of doing research in Poland and the UK. The forum will consist of two days of activities and include thematic work- shops and blocks dedicated, among others, to collaboration under Euro- pean research and innovations programmes (focusing on Framework Pro- grammes and on Horizon 2020 in particular), research management and ven- ture camps. Continue the conversation at #YESI
You can also read
NEXT SLIDES ... Cancel